Alert archive / Tennessee / Winter Storm Warnings in 2010

Winter Storm Warning 3, NWS Nashville, TN

March 2, 201012 counties in Tennessee

NWS Nashville, TN issued this winter storm warning at Mar 2, 2010, 10:01 AM CST for 12 counties in Tennessee. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 2, 2010, 10:01 AM CST (16:01 UTC)
Expired
Mar 2, 2010, 2:10 PM CST
In force
4 hr
Issued by
NWS Nashville, TN

Counties Cannon County, TN, Coffee County, TN, Cumberland County, TN, DeKalb County, TN, Fentress County, TN, Grundy County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Van Buren County, TN, Warren County, TN, White County, TN

The radar

The Nashville radar (KOHX), 100 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 12:55 PM CSTSNOW 3Fairfield Glade, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

316 
WWUS44 KOHX 021601
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1001 AM CST TUE MAR 2 2010

...A WINTER STORM WARNING IS NOW IN EFFECT ACROSS THE CUMBERLAND
PLATEAU REGION TODAY...
...A WINTER WEATHER ADVISORY IS IN EFFECT FOR OTHER PARTS OF THE
MID STATE.

.A LOW PRESSURE SYSTEM WILL MOVE NORTHEASTWARD FROM THE GULF
COASTAL REGION THIS MORNING INTO EASTERN GEORGIA THIS AFTERNOON,
AND JUST OFF THE CAROLINA COAST BY EVENING. THIS SYSTEM WILL
BRING SIGNIFICANT SNOW ACCUMULATION TO PRIMARILY THE EASTERN HALF
OF MIDDLE TENNESSEE TODAY.

TNZ011-032>034-063>066-077>080-030000-
/O.UPG.KOHX.WW.Y.0009.000000T0000Z-100303T0000Z/
/O.NEW.KOHX.WS.W.0003.100302T1601Z-100303T0000Z/
PICKETT-PUTNAM-OVERTON-FENTRESS-CANNON-DEKALB-WHITE-CUMBERLAND-
COFFEE-WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON...
JAMESTOWN...ALLARDT...WOODBURY...SMITHVILLE...SPARTA...
CROSSVILLE...FAIRFIELD GLADE...TULLAHOMA...MANCHESTER...
MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...SPENCER
1001 AM CST TUE MAR 2 2010

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER
STORM WARNING FOR AREAS ALONG AND JUST WEST OF THE CUMBERLAND
PLATEAU...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING.

* ACCUMULATIONS: SNOW ACCUMULATIONS OF AROUND 3 INCHES ARE
  EXPECTED ACROSS THE WARNING AREA.

* TIMING: SNOW IS EXPECTED TO CONTINUE THIS MORNING AND DIMINISH
  DURING THE AFTERNOON.

* IMPACTS: SNOW IS EXPECTED TO ACCUMULATE ON AREA ROADWAYS,
  BRIDGES, AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

TNZ009-010-028>031-061-062-075-030000-
/O.NEW.KOHX.WW.Y.0010.100302T1601Z-100303T0000Z/
MACON-CLAY-WILSON-TROUSDALE-SMITH-JACKSON-MARSHALL-RUTHERFORD-
BEDFORD-
INCLUDING THE CITIES OF...LAFAYETTE...CELINA...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...LEWISBURG...
MURFREESBORO...SHELBYVILLE
1001 AM CST TUE MAR 2 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR PARTS OF MIDDLE TENNESSEE EAST OF INTERSTATE
65...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING.

* ACCUMULATIONS: SNOW ACCUMULATIONS OF AROUND 1 INCH ARE EXPECTED
  ACROSS THE ADVISORY AREA, WITH LOCAL AMOUNTS UP TO 2 INCHES.
  DEPENDING ON ROAD AND GROUND TEMPERATURES, SOME PLACES MAY SEE
  HEAVY SNOWFALL, BUT LITTLE ACCUMULATION DUE TO MELTING.

* TIMING: SNOW IS EXPECTED TO CONTINUE THIS MORNING AND DIMINISH
  DURING THE AFTERNOON.

* IMPACTS: SNOW IS EXPECTED TO ACCUMULATE ON AREA ROADWAYS,
  BRIDGES, AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES, AND USE CAUTION WHILE DRIVING.

&&

$$

ROSE
2 follow-up statements
851 
WWUS44 KOHX 021804
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1204 PM CST TUE MAR 2 2010

...A WINTER STORM WARNING IS STILL IN EFFECT FOR CUMBERLAND
COUNTY...
...A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR MANY LOCATIONS
ALONG THE CUMBERLAND PLATEAU...

.A LOW PRESSURE SYSTEM WILL MOVE NORTHEASTWARD FROM THE GULF
COASTAL REGION THIS MORNING INTO EASTERN GEORGIA THIS AFTERNOON, AND
JUST OFF THE CAROLINA COAST BY EVENING. THIS SYSTEM WILL BRING
SIGNIFICANT SNOW ACCUMULATION TO PRIMARILY THE EASTERN HALF OF
MIDDLE TENNESSEE TODAY.

TNZ011-032>034-063>065-077>080-030000-
/O.CAN.KOHX.WS.W.0003.000000T0000Z-100303T0000Z/
/O.NEW.KOHX.WW.Y.0011.100302T1804Z-100303T0000Z/
PICKETT-PUTNAM-OVERTON-FENTRESS-CANNON-DEKALB-WHITE-COFFEE-WARREN-
GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON...
JAMESTOWN...ALLARDT...WOODBURY...SMITHVILLE...SPARTA...
TULLAHOMA...MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...
COALMONT...SPENCER
1204 PM CST TUE MAR 2 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WINTER STORM WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR PARTS OF THE CUMBERLAND PLATEAU, WHICH IS IN
EFFECT UNTIL 6 PM CST THIS EVENING.

* ACCUMULATIONS: LIGHT ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED
  ACROSS THE ADVISORY AREA THIS AFTERNOON.

* TIMING: SNOW IS EXPECTED DIMINISH DURING THE AFTERNOON.

* IMPACTS: SNOW IS EXPECTED TO ACCUMULATE ON AREA ROADWAYS,
  BRIDGES, AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES, AND USE CAUTION WHILE DRIVING.

&&

$$

TNZ009-010-028>031-061-062-075-021915-
/O.CAN.KOHX.WW.Y.0010.000000T0000Z-100303T0000Z/
MACON-CLAY-WILSON-TROUSDALE-SMITH-JACKSON-MARSHALL-RUTHERFORD-
BEDFORD-
INCLUDING THE CITIES OF...LAFAYETTE...CELINA...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...LEWISBURG...
MURFREESBORO...SHELBYVILLE
1204 PM CST TUE MAR 2 2010

...WINTER WEATHER ADVISORY IS CANCELED...

LITTLE IF ANY ADDITIONAL SNOWFALL ACCUMULATION IS EXPECTED, AS
MOST TEMPERATURES ARE NOW ABOVE FREEZING.

$$

TNZ066-030000-
/O.CON.KOHX.WS.W.0003.000000T0000Z-100303T0000Z/
CUMBERLAND-
INCLUDING THE CITIES OF...CROSSVILLE...FAIRFIELD GLADE
1204 PM CST TUE MAR 2 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATIONS OF AROUND AN INCH
  ARE EXPECTED ACROSS THE WARNING AREA.

* TIMING: SNOW IS EXPECTED TO DIMINISH LATER THIS AFTERNOON.

* IMPACTS: SNOW IS EXPECTED TO ACCUMULATE ON AREA ROADWAYS,
  BRIDGES, AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

ROSE
277 
WWUS44 KOHX 022010
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
210 PM CST TUE MAR 2 2010

...THE WINTER WEATHER ADVISORY AND WINTER STORM WARNING FOR MIDDLE
TENNESSEE HAS BEEN CANCELED...

.ANY LINGERING PRECIPITATION THIS AFTERNOON WILL BE GENERALLY
LIGHT AND SPORADIC, AND WITH TEMPERATURES NOW ABOVE FREEZING ALL
AREAS, NO ADDITIONAL SNOW ACCUMULATION IS EXPECTED.

TNZ066-022115-
/O.CAN.KOHX.WS.W.0003.000000T0000Z-100303T0000Z/
CUMBERLAND-
INCLUDING THE CITIES OF...CROSSVILLE...FAIRFIELD GLADE
210 PM CST TUE MAR 2 2010

...WINTER STORM WARNING IS CANCELED...

ANY LINGERING PRECIPITATION THIS AFTERNOON WILL BE GENERALLY
LIGHT AND SPORADIC, AND WITH TEMPERATURES NOW ABOVE FREEZING ALL
AREAS, NO ADDITIONAL SNOW ACCUMULATION IS EXPECTED.

$$

TNZ011-032>034-063>065-077>080-022115-
/O.CAN.KOHX.WW.Y.0011.000000T0000Z-100303T0000Z/
PICKETT-PUTNAM-OVERTON-FENTRESS-CANNON-DEKALB-WHITE-COFFEE-WARREN-
GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON...
JAMESTOWN...ALLARDT...WOODBURY...SMITHVILLE...SPARTA...
TULLAHOMA...MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...
COALMONT...SPENCER
210 PM CST TUE MAR 2 2010

...WINTER WEATHER ADVISORY IS CANCELED...

ANY LINGERING PRECIPITATION THIS AFTERNOON WILL BE GENERALLY
LIGHT AND SPORADIC, AND WITH TEMPERATURES NOW ABOVE FREEZING ALL
AREAS, NO ADDITIONAL SNOW ACCUMULATION IS EXPECTED.

$$

ROSE

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this winter storm warning went out at Mar 2, 3:48 AM CST, 6 hours 13 minutes earlier.

Area forecast discussion, Mar 2, 3:48 AM CST, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
348 AM CST TUE MAR 2 2010

.DISCUSSION...
FORECAST REASONING WILL BE BASED ON A LEAN TOWARD A NAM/EURO MODEL
CONSENSUS SOLUTION FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED.

AS OF 3 AM CST...SFC LOW JUST W OF PANAMA CITY FL...WITH NELY SFC
FLOW ALSO ACROSS THE MID STATE. UPPER LEVEL TROUGH AND ASSOCIATED
CLOSED UPPER LEVEL LOW STRETCHING INTO THE DEEP SOUTH...WITH CLOSED
UPPER LEVEL LOW CENTER NEAR THE MS RIVER VALLEY REGION OF W TN.

FORECAST QUANDARIES...WITH SFC LOW JUST W OF PANAMA CITY FL...WILL
MOVE NEWD TO NEAR SAVANNAH GA BY NOON...AND CONTINUE MOVING NEWD TO
OFF THE CAROLINA COAST THIS EVENING. THIS WILL PROVIDE WRAP AROUND
MOISTURE TO AT LEAST THE EASTERN PORTION OF THE MID STATE TODAY.
MAIN FORECAST QUANDARY CONCERNS TYPE OF PCPN...LIQUID OR FROZEN...
LOCATIONS WHERE THERE WILL BE A MIXTURE AND LOCATIONS WHERE THERE
WILL BE ALL SNOW....AND IN THESE LOCATIONS THAT EXPERIENCE ALL
SNOW...HOW MUCH TOTAL SNOWFALL ACCUMULATION IS TO BE EXPECTED?
WITH CURRENT CONDITIONS...WILL MOVE THE TIME OF THE ADVISORY UP
TO 6 AM CST AND EXTEND IT TO 6 PM CST. REMOVED BEDFORD COUNTY...
AS SNOW ACCUMULATIONS STILL EXPECTED THERE...BUT SHOULD NOT REACH
THE ONE INCH THRESHOLD FOR ADVISORY ISSUANCE. INCLUDED PICKETT
COUNTY...AS MODELS INDICATE THAT SNOWFALL POTENTIAL ACROSS THIS
AREA WILL HAVE THE POTENTIAL OF REACHING ADVISORY CRITERIA.
OTHERWISE...STAYED ON TRACK WITH CURRENT FORECAST REASONING OF ONE
TO UP TO TWO INCHES ACROSS HIGHER ELEVATIONS OF THE CUMBERLAND PLATEAU.

WILL CONTINUE TREND OF PREVIOUS FORECAST AND UNDERCUT MOS
TEMPS FOR TODAY...IN ANTICIPATION OF GENERALLY CLOUDY
CONDITIONS AND NWLY FLOW ON THE NORTH SIDE OF THE LOW.

CLOUDS LINGER INTO TONIGHT AND WED AS A SECONDARY SHORTWAVE DROPS
SEWD ACROSS OUR AREA.  PRESENTLY...IT LOOKS LIKE NO MORE THAN
SCATTERED FLURRIES WILL OCCUR AS IT SWINGS THROUGH.

A COLD HIGH PRESSURE SYSTEM MOVES EAST ACROSS THE MID STATE
THU AND FRI...WITH HIGHS MAINLY IN THE 40S.

FOR THE REMAINDER OF THE FORECAST PERIOD...A GENERAL WARMING TREND
THRU WEEKEND...WITH HIGHS PUSHING INTO THE 60S BY SAT AND SUN. AS
MENTIONED IN PREVIOUS DISCUSSION...SINCE EL NINO REMAINS IN STILL
IN PLACE...TENDED TOWARD EURO SOLUTION. EURO CONTINUES TO KEEP A
GENERAL AREA OF LOW PRESSURE ACROSS SRN CANADA...SUPPRESSING
DEVELOPMENT OF UPPER LEVEL RIDGE ACROSS OUR AREA. EURO ALSO KEEPS
THE GENERAL IDEA OF A SPLIT FLOW PATTERN...WITH HIGH PRESSURE
BUCKLING BACK UP ACROSS W AND CNTRL CANADA BY EARLY NEXT WEEK AND
ANOTHER LOW SWINGING IN FROM THE PACIFIC ACROSS SRN CA. THUS...WILL
CONTINUE TO GO WITH A BRIEF...MODERATE WARM-UP FOR THE WEEKEND...BUT
HOLD OFF WITH ANY EXPECTATION OF A SIGNIFICANT LONGER-TERM WARMING.

THANKS FOR COORDINATION HUN...JKL...LMK...MRX
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      41  30  43  25 /  50  10  10  10
CLARKSVILLE    42  29  41  24 /  20  10  10  10
CROSSVILLE     36  23  37  22 /  90  20  10  10
COLUMBIA       41  30  44  25 /  20  10  10  10
LAWRENCEBURG   40  29  43  25 /  20  10  10  10
WAVERLY        42  30  42  25 /  20  10  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR TNZ011-
032>034-063>066-077>080.

&&

31/JBW
Hazardous weather outlook, Mar 2, 5:18 AM CST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
518 AM CST TUE MAR 2 2010

TNZ011-032>034-063>066-077>080-031130-
PICKETT-PUTNAM-OVERTON-FENTRESS-CANNON-DEKALB-WHITE-CUMBERLAND-
COFFEE-WARREN-GRUNDY-VAN BUREN-
518 AM CST TUE MAR 2 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

ONE INCH OF SNOW ACCUMULATION IS EXPECTED ACROSS THE ADVISORY
AREA...WITH LOCAL AMOUNTS UP TO 2 INCHES POSSIBLE IN THE HIGHER
TERRAIN PORTIONS OF THESE COUNTIES.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

TNZ005>010-022>031-056>062-075-093>095-031130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-
BEDFORD-WAYNE-LAWRENCE-GILES-
518 AM CST TUE MAR 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

31/JBW

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 10:01 AM CSTWinter Weather AdvisoryOHXBedford, Clay, Jackson, Macon, Marshall, Rutherford and 3 more2 hr
Mar 2, 12:04 PM CSTWinter Weather AdvisoryOHXCannon, Coffee, DeKalb, Fentress, Grundy, Overton and 5 more2 hr

Nearby

Winter Storm Warnings in Tennessee, 2010Every winter storm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.